Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 25, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 9, 2006, 2:59 PM EST for Daviess County, Knox County, Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2006, 2:59 PM EST (19:59 UTC)
- Expired
- Mar 9, 2006, 3:33 PM EST
- In force
- 34 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Daviess County, IN, Knox County, IN
The radar
The Evansville,IN radar (KVWX), 55 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 091959
SVRIND
INC027-083-092045-
/O.NEW.KIND.SV.W.0025.060309T1959Z-060309T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
259 PM EST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DAVIESS COUNTY IN SOUTHWEST INDIANA
CENTRAL KNOX COUNTY IN SOUTHWEST INDIANA
* UNTIL 345 PM EST
* AT 256 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF MONROE
CITY...OR ABOUT 10 MILES SOUTH OF VINCENNES...AND MOVING EAST AT 40
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MONROE CITY AROUND 305 PM EST...
WASHINGTON AROUND 325 PM EST...
MONTGOMERY AROUND 335 PM EST...
ALFORDSVILLE AROUND 345 PM EST...
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3861 8747 3853 8746 3855 8722 3851 8694
3870 8694
$$
CO2 follow-up statements
000
WWUS53 KIND 092013
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
313 PM EST THU MAR 9 2006
INC083-092023-
/O.CAN.KIND.SV.W.0025.000000T0000Z-060309T2045Z/
KNOX-
313 PM EST THU MAR 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY IS CANCELLED...
LAT...LON 3863 8725 3854 8725 3855 8722 3851 8694
3870 8694
$$
INC027-092045-
/O.CON.KIND.SV.W.0025.000000T0000Z-060309T2045Z/
DAVIESS-
313 PM EST THU MAR 9 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EST
FOR SOUTHERN DAVIESS COUNTY...
AT 308 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF
MONTGOMERY...OR ABOUT 16 MILES EAST OF VINCENNES...MOVING EAST AT 40
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MONTGOMERY AROUND 320 PM EST...
CANNELBURG AROUND 325 PM EST...
ALFORDSVILLE AROUND 330 PM EST...
LAT...LON 3863 8725 3854 8725 3855 8722 3851 8694
3870 8694
$$
CO000
WWUS53 KIND 092033
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
333 PM EST THU MAR 9 2006
INC027-092043-
/O.CAN.KIND.SV.W.0025.000000T0000Z-060309T2045Z/
DAVIESS-
333 PM EST THU MAR 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DAVIESS COUNTY IS
CANCELLED...
LAT...LON 3863 8725 3854 8725 3855 8722 3851 8694
3870 8694
$$
COWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 2:45 PM EST, 14 minutes earlier.
Area forecast discussion, Mar 9, 2:45 PM EST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 245 PM EST THU MAR 9 2006 .DISCUSSION...LOW PRES FOUND OVR SW MO EARLY THIS AFTERNOON ALONG WITH A TROF OF LOW PRES THAT EXTENDED NE TO THE CENTRAL GRT LKS. H2O VAPOR IMAGERY SHOWS TROPICAL PLUME OF MOISTURE STRETCHING FM THE WRN GULF INTO THE OH RVR VALLEY. DEWPOINTS PLENTY MOIST ACRS THE FA IN THE MIDDLE 50S ALONG WITH A WARM SRLY FLOW AHEAD OF THE LOW PRESSURE SYS. MAIN FORECAST CHALLENGE TDY WL BE AMOUNT OF RAINFALL. ALSO WIND SPEEDS TONIGHT ARE A CONCERN. MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE OVERALL PATTERN BUT DIFFER A BIT WITH SOME DETAILS. PROGRESSIVE UPPER PATTERN AS H5 NEG TILTED TROF PUSHES ACRS INDIANA TONIGHT THROUGH THE SWERLY UPPER FLOW. TIME SECTIONS AND SOUNDINGS SHOW A SATURATED COLUMN THROUGH TONIGHT. TIME SECTIONS SHOW NICE VV TONIGHT ALSO...NEAR 12 -UBAR/SEC. 88D SHOWS HEAVIER RAINS TO OUR SW PROPAGATING OUR WAY. FORECAST SOUNDINGS SHOW PRECIPITABLE H20 AROUND 1-1.25 INCHES...INSTABILITY NOT SO IMPRESSIVE THROUGH AS LI/S ARE POSITIVE OR AROUND 0. CAPE LIMITED ALSO. STILL CANNOT RULE OUT THUNDER. FURTHERMORE GFS AND NAM BOTH SHOW STRONG LLJ PUSHING THROUGH THE OH VALLEY TONIGHT...NR 70 KNTS. FORECAST SOUNDINGS IN CONJUNCTION WITH THIS SHOW 40-50 KNT WINDS NR 1000 FT AGL. GIVEN THE LACK OF MUCH DOWNWARD MOVEMENT... ONLY AN ISOLATED DOWNDRAFT WITHIN A TSTM MAY BE ABLE TO BRINGS THESE WINDS TO THE GROUND. THUS A WIND ADVISORY SEEMS NOT NEEDED ATTM...AS ONLY STRONG WINDS EXPECTED FROM AN ISOLATED STRONG STORM. GIVEN THE MOISTURE FLOW INTO THE RGN AND THE CURRENT FLOOD WATCH OUT SEE NO REASON TO CHANGE THE ONGOING FLOOD WATCH...AS IT COVERS THE SITUATION WELL. ONLY A LITTLE BIT OF COOLER AIR BEHIND THE FRONT. WITH FROPA AROUND 09Z EXPECT THE COOLER LATE TONIGHT. WL LEAN A BIT COOLER ACRS THE NORTHWEST AND STICK CLOSE TO MAV ELSEWHERE. UPPER SYSTEM MOVES QUICKLY OUT THE RGN ON FRI AS A RIDGE BUILDS ACRS THE AREA IN THE SW UPPER FLOW. TIME SECTIONS CONTINUE TO SHOW PLENTY OF HIGH RH ACRS THE AREA IN THE LOWER LVLS ON FRI...ALONG WITH SUBSIDENCE. WITH ONLY PARTIAL SUN AVAILABLE ALONG WITH H8 TEMPS NR 1-2C HIGHS IN THE MIDDLE 50S SEEM REASONABLE. WL STICK CLOSE TO MAV AGAIN HERE AS IT APPEARS TO DO WELL. TWO MORE QUICK HITTING SYSTEMS PUSH THROUGH THE AREA ON SATURDAY AND SUNDAY. AS A SOUTHERLY FETCH OF WARM GULF AIR REMAINS IN PLACE THROUGH THE WEEKEND...CAN SEE NO REASON TO NOT INCLUDE POPS ATTM. && .IND WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH ALL ZONES TIL 12Z FRI. && PUMA
Hazardous weather outlook, Mar 9, 5:45 AM EST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 545 AM EST THU MAR 9 2006 INZ021-028>031-035>049-051>057-060>065-067>072-101100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 545 AM EST THU MAR 9 2006 ...FLOOD WATCH IN EFFECT FOR ALL OF CENTRAL INDIANA THROUGH TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED ACROSS CENTRAL INDIANA FROM TODAY UNTIL ABOUT MIDNIGHT TONIGHT. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE SEVERE...ESPECIALLY FROM THE LATE AFTERNOON HOURS TODAY TO AROUND MIDNIGHT TONIGHT. DAMAGING WINDS APPEAR TO THE MAIN THREAT AT THIS TIME...WITH LARGE HAIL A SECONDARY THREAT. ISOLATED TORNADOES ARE ALSO POSSIBLE...MAINLY SOUTH OF A ROCKVILLE TO RUSHVILLE LINE. HEAVY AMOUNTS OF RAIN...POSSIBLY EXCEEDING TWO INCHES...ARE ALSO POSSIBLE INTO THE LATE EVENING HOURS OF TONIGHT. FLOODING MAY RESULT. IN ADDITION...SOUTH TO SOUTHWESTERLY WINDS...INDEPENDENT OF THUNDERSTORMS...MAY GUSTS TO NEAR 40 MPH THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM ACTIVITY IS POSSIBLE THIS WEEKEND ON SATURDAY AND SUNDAY. THE OVERALL WEATHER PATTERN REMAINS FAVORABLE FOR SEVERE THUNDERSTORMS OVER THE WEEKEND...AS WELL AS HEAVY RAINFALL. FLOODING PROBLEMS AS A RESULT OF ANY HEAVY RAIN WILL EXTEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE LATE EVENING HOURS. WEATHER SPOTTERS ARE ALSO ENCOURAGED TO REPORT HEAVY RAINFALL ACCUMULATIONS AND FLOODING IF OBSERVED. WEATHER SPOTTERS ARE ALSO ASKED TO MONITOR FUTURE WEATHER TRENDS AND STATEMENTS REGARDING THE SEVERE WEATHER THREAT THIS WEEKEND. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
In the hours before
Special weather statement, Mar 9, 2:21 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 221 PM EST THU MAR 9 2006 INZ021-028>031-035>039-043>048-051>057-060>065-067>072-092130- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HOWARD-JACKSON-JENNINGS- JOHNSON-KNOX-LAWRENCE-MARION-MARTIN-MONROE-MONTGOMERY-MORGAN-OWEN- PARKE-PUTNAM-RUSH-SHELBY-SULLIVAN-TIPPECANOE-TIPTON-VERMILLION-VIGO- WARREN- 221 PM EST THU MAR 9 2006 ...WIDESPREAD MODERATE TO HEAVY RAINS WILL OVER-SPREAD CENTRAL INDIANA THROUGH THE EVENING... RAINFALL...HEAVY AT TIMES WILL SPREAD RAPIDLY NORTHEAST AT 40 MPH ACROSS CENTRAL INDIANA THROUGH THE EVENING. RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR WILL BE COMMON. MUCH OF THE AREA MAY RECEIVE RAINFALL AMOUNTS IN EXCESS OF 2 INCHES THROUGH THE EVENING. MOTORISTS ARE URGED TO SLOW DOWN AND BE AWARE FOR STANDING WATER. IF YOU COME TO A FLOODED ROADWAY, TURN AROUND. DO NOT DRIVE THROUGH FLOODED ROADS. CO
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 5:06 PM EST | Tornado Warning | IND | Bartholomew | 11 min |
| Mar 9, 5:20 PM EST | Severe Thunderstorm Warning | IND | Decatur, Jennings | 14 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.